Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 6, 2015, 5:13 PM CDT for Deaf Smith County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 6, 2015, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WWUS84 KAMA 062213 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT THU AUG 6 2015 TXZ016-062245- DEAF SMITH TX- 513 PM CDT THU AUG 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH COUNTY UNTIL 545 PM CDT... AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DEAF SMITH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3475 10245 3490 10227 3483 10217 3475 10217 TIME...MOT...LOC 2213Z 218DEG 4KT 3476 10227 $$ MB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 6, 3:56 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT THU AUG 6 2015 .DISCUSSION... A STALLED FRONTAL BOUNDARY STRETCHING NORTHWEST TO SOUTHEAST ACROSS THE PANHANDLES THIS AFTERNOON WILL REMAIN OVER THE AREA THROUGH FRIDAY BEFORE FINALLY LIFTING NORTH AND EAST AS A WARM FRONT BY LATE FRIDAY AND EARLY SATURDAY. AN UPPER HIGH OVER THE SOUTHERN ROCKIES BUILDS OVER WEST TEXAS AND THE PANHANDLES TONIGHT AND THEN BUILDS EASTWARD OVER THE RED RIVER VALLEY OF NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA FRIDAY AND THEN OVER EAST TEXAS AND THE ARKLATEX REGION FRIDAY NIGHT AND SATURDAY. UPPER FLOW ACROSS THE FORECAST AREA BECOMES SOUTHWESTERLY ON THE WESTERN PERIPHERY OF THE UPPER HIGH FRIDAY AND THIS WEEKEND WHICH WILL ALLOW FOR UPPER TROUGHS TO IMPACT THE PANHANDLES BY FRIDAY NIGHT INTO THE WEEKEND. CHANCES FOR CONVECTION WILL INCREASE BY SATURDAY...ESPECIALLY OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES SATURDAY...AND THEN ACROSS MOST OF THE FORECAST AREA SUNDAY INTO EARLY NEXT WEEK. A COLD FRONT IS THEN FORECAST TO PUSH SLOWLY SOUTH AND EAST TOWARDS THE PANHANDLES LATE THIS WEEKEND WHICH WILL MOVE THROUGH THE FORECAST AREA SUNDAY NIGHT AND EARLY MONDAY. SURFACE RIDGE WILL BUILD IN OVER THE PANHANDLES EARLY NEXT WEEK AND THE UPPER HIGH WILL BUILD WEST AGAIN EARLY NEXT WEEK BACK OVER WEST TEXAS AND THE PANHANDLES MONDAY THROUGH THE MIDDLE OF NEXT WEEK...AND THE OVER THE CENTRAL AND SOUTHERN ROCKIES BY THE LATTER HALF OF NEXT WEEK. UNSEASONABLY WARM CONDITIONS FRIDAY THROUGH THE WEEKEND...AND THEN NEAR SEASONABLE CONDITIONS EARLY AND MIDDLE OF NEXT WEEK. DRY CONDITIONS ARE EXPECTED BY THE END OF THE EXTENDED PERIOD...THE MIDDLE OF NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 71 96 70 95 72 / 0 5 5 5 5 BEAVER OK 69 98 71 98 72 / 5 5 10 5 10 BOISE CITY OK 65 96 66 94 66 / 5 10 10 20 20 BORGER TX 74 98 73 98 75 / 0 5 5 5 5 BOYS RANCH TX 71 98 70 97 71 / 0 5 5 5 5 CANYON TX 70 96 68 96 71 / 0 0 5 5 5 CLARENDON TX 72 99 70 98 72 / 0 0 5 5 5 DALHART TX 68 98 67 97 68 / 5 10 10 10 10 GUYMON OK 69 98 69 97 69 / 5 10 10 10 10 HEREFORD TX 69 97 68 96 69 / 0 0 5 5 5 LIPSCOMB TX 73 100 72 100 75 / 5 5 5 5 5 PAMPA TX 70 96 69 96 71 / 0 5 5 5 5 SHAMROCK TX 72 101 70 100 72 / 0 5 5 0 5 WELLINGTON TX 72 102 71 101 72 / 0 0 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 6/11
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT THU AUG 6 2015 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE SATURDAY AND THEN ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND SOME STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Aug 6, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT THU AUG 6 2015 TXZ016-062245- DEAF SMITH TX- 513 PM CDT THU AUG 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH COUNTY UNTIL 545 PM CDT... AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DEAF SMITH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3475 10245 3490 10227 3483 10217 3475 10217 TIME...MOT...LOC 2213Z 218DEG 4KT 3476 10227 MB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:47 PM CDT | Special Weather Statement | AMA | Deaf Smith | 28 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.